Announcement

Collapse
No announcement yet.

Loose stools from phos binders (way tmi I know, sorry)

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Loose stools from phos binders (way tmi I know, sorry)

    Does or did anyone experience loose stools after taking phoslos/phos binders? My husband swears they do this to him. Any recommendations from anyone? He's spoken with his dialysis nurse and nutritionist, their response was to keep track of the occurences. ??
    Thanks!

  • #2
    Re: Loose stools from phos binders (way tmi I know, sorry)

    Megan,

    If I took alot of Phoslo during a 24hr period, I would have just the opposite than your hubby is having.

    He can ask his Neph if Benefiber is beneficial for this prob.
    I was given benefiber while inpatient post TX.

    Take care!
    I received the GIFT OF LIFE on Nov 9, 2010 thanks to my wonderful donor Laura and her family!

    Comment


    • #3
      Re: Loose stools from phos binders (way tmi I know, sorry)

      Originally posted by megan_barnes View Post
      Does or did anyone experience loose stools after taking phoslos/phos binders? My husband swears they do this to him. Any recommendations from anyone? He's spoken with his dialysis nurse and nutritionist, their response was to keep track of the occurences. ??
      Thanks!
      Binders have the opposite affect and cause constipation.... How long has it been going on for... It could also be another medication he is on... Has anything changed since this has started?
      ______________________________
      PD - 13 Years
      3 Transplants
      In-Center Hemo - 6 Months
      NxStage - Since April - 06
      Facebook: Dialysis Discussion Uncensored

      ________________________________

      Comment


      • #4
        Re: Loose stools from phos binders (way tmi I know, sorry)

        I have noticed when I take extra binders, my stools are more larger and dense. There was a period where I swore the dialysis tx. was given me diarrhea.I told the nurse and she said, yeah that happens sometimes, take an immodium. You aren't alone out there..

        Pokey7275
        ESRD patient

        Comment


        • #5
          Originally posted by megan_barnes View Post
          Does or did anyone experience loose stools after taking phoslos/phos binders? My husband swears they do this to him. Any recommendations from anyone? He's spoken with his dialysis nurse and nutritionist, their response was to keep track of the occurences. ??
          Thanks!
          All in the name BINDER means just that BIND up the stool with PHOS to help in removeing it from your body. I had a like problem when on PD It would not drain right nurses had me taking LAX 5 times a day and in diapers 24hrs a day . This on both manual and cycler PD. Eneded up i hosp and switched to hemo. while that was going on contraced C-DIF diaria very painfull nasty medicine taste Had it 3 times in a row All of this between nov 2010 thru.feb 2011 was in 2 rehabs one hosp. Hope this helps some one.

          Comment


          • #6
            Hello Megan,

            I was on Renvela for at least 6 months before starting HHD and it caused pronounced constipation, which I resolved with daily Senna-S as recommended by my nephrologist. Owed to the exorbidant expense of Renvela (preferred with no generic), I got a script for the generic equivalent of Phoslo 667 - Calcium Acetate. Since beginning the Calcium Acetate binder I've eliminated the need to take Senna-S (laxitive and stool softener), but have tended to softer, looser stools - quite the opposite effect of the Renvela. This may have gotten more noticeable as I began short daily home hemo dialysis. It has not been problematic and does vary based on diet. I notice it far more the day after consuming alcohol, which I limit to the equivalent of one drink and on my non-dialysis days. I have polycystic kidney disease and have no fluid issues, removing about 1 kg. of fluid per treatment, which when combined with my daily fluid intake, leaves me in a perpetual state of mild dehydration and has not been problematic with the exception of occassional low blood pressure.

            Comment


            • #7
              Whenever I have 'loose stools' here, I get out the screwdriver, and tighten the seat and legs down.......

              Comment


              • #8
                Maybe something else is wrong with him, get him checked honey

                Comment


                • #9
                  Do what I do....I stop the meds and research. Sometimes the patient can give the nurses etc something to think about when you come up with an answer. Don't give up. Even the Dr isn't always right, I found my Doc and nurse wrong twice now
                  Last edited by timsomerville; 12-01-2014, 04:11 AM.

                  Comment

                  Working...
                  X